MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER
Catalog Number RA-04220
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "tip broke off in patient artery.Patient had arterial line inserted in ed, following the patient procedures, pacu nurse removed arterial line from patient, tip of the arterial cannula was missing and left in the patient's radial artery.Vascular medical team was consulted and reported no need to retrieve tip of arterial cannula from patient radial artery.Pacu nurse informed treating anaesthetist, neurovascular observations and ongoing monitoring of the patient.Ultrasound was used to determine if tip present in artery (was confirmed), anaesthetist contacted gen surgical and vascular team for consult.No further intervention/exploration.Patient continued to monitor nvo overnight." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn #: (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of catheter separated during use cannot be confirmed by the photo as it only reveals the lidstock of the product.No visual evidence of the catheter separation was provided.Additionally, a complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: do not use excessive force in removing catheter.If resistance is met on removal, stop and follow institutional policies and procedures for difficult to remove catheters." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "tip broke off in patient artery.Patient had arterial line inserted in ed, following the patient procedures, pacu nurse removed arterial line from patient, tip of the arterial cannula was missing and left in the patient's radial artery.Vascular medical team was consulted and reported no need to retrieve tip of arterial cannula from patient radial artery.Pacu nurse informed treating anaesthetist, neurovascular observations and ongoing monitoring of the patient.Ultrasound was used to determine if tip present in artery (was confirmed), anaesthetist contacted gen surgical and vascular team for consult.No further intervention/exploration.Patient continued to monitor nvo overnight." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW RA CATH SET: 20 GA X 1-1/2 IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21967520
Report Number9680794-2025-00375
Device Sequence Number20920464
Product Code DQX
UDI-Device Identifier00801902002761
UDI-Public(01)00801902002761(11)240514(17)290430(10)14F24E0085(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA-04220
Device Lot Number14F24E0085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown